med/surg chapt 40
Terms in this set (29)
The nurse is taking the history of a client with suspected coronary artery disease (CAD). Which situation correlates with stable angina?
Chest discomfort when mowing the lawn and subsiding with rest
The nurse is assessing a client who has a history of stable angina. The client describes a recent increase in the number of attacks and in the intensity of the pain. Which question does the nurse ask to assess the client's change in condition?
"Do you have pain when you are resting?"
The community health nurse assesses clients at a health fair. Which statement assists the nurse to identify modifiable risk factors in clients with coronary artery disease?
"In what activities do you participate on a daily basis?"
The nurse teaches a client who is newly diagnosed with coronary artery disease. Which instruction does the nurse include to minimize complications of this disease?
"You should talk to your provider about medications to help you quit smoking."
The emergency department nurse is assessing an 82-year-old client for a potential myocardial infarction. Which clinical manifestation does the nurse monitor for?
Disorientation or confusion
Eight hours after presentation to the emergency department with reports of substernal chest pain, a client's laboratory results demonstrate myoglobin levels of 55 ng/mL. What does the nurse do next?
Assess the client to identify another potential cause of the chest pain.
The nurse evaluates diagnostic results for a client who has chest pain. Which laboratory test is most specific for acute coronary syndromes?
While evaluating a client's electrocardiogram (ECG) before surgery, the preoperative nurse identifies large, wide Q waves. What is the nurse's best interpretation of this finding?
The client had a myocardial infarction in the past.
The nurse is providing care for a client admitted to the hospital with reports of chest pain. After receiving a total of three nitroglycerin sublingual tablets, the client states, "The pain has not gotten any better." What does the nurse do next?
Notify the health care provider.
The nurse assesses a client who has received thrombolytic therapy after having a myocardial infarction. Which clinical manifestation indicates to the nurse that reperfusion has been successful?
Onset of ventricular dysrhythmias
A client who presented with an acute myocardial infarction is prescribed thrombolytic therapy. The client had a stroke 1 month ago. Which action does the nurse take?
Contact the health care provider to discontinue the prescribed therapy.
The nurse is administering thrombolytic therapy to a client who had a myocardial infarction. Which intervention does the nurse implement to reduce the risk of complications in this client?
Administer prescribed heparin.
The nurse is assessing a client who has been prescribed a nonselective beta-blocking agent. Which adverse effect does the nurse monitor for in this client?
The nurse is assisting a client to walk in the hall on the third day after a myocardial infarction. Which clinical manifestation indicates to the nurse that the client is not ready to advance to the next level of activity?
Onset of chest pain
The nurse is assessing a client who has left ventricular failure secondary to a myocardial infarction. Which clinical manifestation of poor organ perfusion does the nurse monitor for in this client?
Urine output of less than 30 mL/hr
The nurse is caring for a client who had a myocardial infarction. The client develops increased pulmonary congestion; an increase in heart rate from 80 to 102 beats/min; and cold, clammy skin. Which action does the nurse implement before notifying the health care provider?
The nurse is teaching a client who is prescribed a calcium channel blocking agent after a percutaneous transluminal coronary angioplasty (PTCA). Which instruction does the nurse include in this client's teaching?
"Change position slowly."
A client who is post percutaneous transluminal coronary angioplasty (PTCA) reports severe chest pain. Which action does the nurse take first?
Assess the client's vital signs and notify the health care provider.
The nurse is teaching a client prescribed sublingual nitroglycerin for chest pain. Which statement indicates that the client needs further teaching?
"I carry my medicine around in a clear plastic bag so that I can get to it easily if I have chest pain."
The nurse is assessing a client who had percutaneous transluminal coronary angioplasty (PTCA) 1 hour ago. Which complication does the nurse monitor for?
The nurse is assessing a client who has undergone a percutaneous transluminal coronary angioplasty (PTCA) and is ordered to receive an IV infusion of abciximab (ReoPro). Which clinical manifestation does the nurse monitor for in this client?
The nurse is assessing a client who has a serum potassium level of 4.5 mEq/L after coronary artery bypass graft (CABG) surgery. Which action does the nurse take?
Document the finding.
The nurse is assessing a client who is 6 hours postoperative from coronary artery bypass graft surgery. The client's mediastinal tubes are not draining. Which action does the nurse implement at this time?
Check for kinks in the tubing.
The nurse is caring for an 80-year-old client who has had coronary artery bypass graft surgery. Which assessment does the nurse prioritize for this client?
The nurse is planning discharge education for a client after coronary artery bypass graft surgery. Which instruction does the nurse include in this client's teaching?
"Take your pulse before, midway through, and after exercising."
The nurse is planning a community health promotion program for cardiovascular disease. Which risk factors of coronary artery disease (CAD) does the nurse include in the education? (Select all that apply.)
The nurse is monitoring the electrocardiogram (ECG) of a client who has a myocardial infarction. Which changes does the nurse expect to see in the ECG tracing? (Select all that apply.)
Abnormal Q wave
The nurse administers intravenous dobutamine (Dobutrex) to a client who has heart failure. Which clinical manifestations indicate that the client's status is improving? (Select all that apply.)
Increased heart rate
A client is hospitalized after a myocardial infarction. Which hemodynamic parameters does the nurse correlate with cardiogenic shock? (Select all that apply.)
Decreased cardiac output
YOU MIGHT ALSO LIKE...
Medical Surgical Nursing | Picmonic Nursing Guide
Evolve Cardiovascular System, Blood, and Lymphatic Systems
Cardiovascular Disorder NCLEX 3000
OTHER SETS BY THIS CREATOR
med-surg chapter 12
med-surg chapter 11
THIS SET IS OFTEN IN FOLDERS WITH...
chapter 38 med/surg
chapter 37 med/surg
med/surg chapter 33
med/surg chapter 37